MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZKU225
Medical Device Problem Codes Break (1069); Delivered as Unsterile Product (1421); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the zku225 model intraocular lens (iol) was received in a sealed lens box with no damage and no transit damage.When carton was opened the cassette seal appeared questionable and account was concerned sterility may have been compromised.Through follow-up, additional information was received stating the product was opened upon receiving in shipment and it never made it to any procedure or anywhere near an operating room (or); therefore no patient contact.The exterior shipping box was in pristine condition however, when opening the shipping box and taking the cartridge out, the seal on the cartridge was already cut into and cartridge was damaged.No further information is available.
 
Additional Manufacturer Narrative
Additional information: sections a-2 patient age and date of birth, a-4 patient weight, and a-5 patient ethnicity and race: not applicable as there was no patient contact with the device.Section b-3: date of event: unknown/asked information unavailable.Section d-6a date implanted: not applicable as there was no patient contact with the device.Section d-6b date explanted: not applicable as there was no patient contact with the device, therefore not explanted.Section h3-81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 17-oct-2023.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint sterilization pouches were received inside of the original folding carton.Visual inspection under magnification revealed that the complaint lens was received inside of a sealed inner and outer pouch.The seals were inspected and, no damage to the seals that would indicate a sterilization issue were identified.Complaint issues could not be confirmed during product evaluation, and no issues were identified.Conclusion: based on the complaint investigation results, the product was released within specifications and the reported complaint issues could not be confirmed.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17892720
Report Number3012236936-2023-02568
Device Sequence Number12609872
Product Code MFK
UDI-Device Identifier05050474687493
UDI-Public(01)05050474687493(17)250401
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model NumberZKU225
Device Catalogue NumberZKU225U140
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date10/08/2023
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown